Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 73, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Oct 11, 2012, 10:19 PM EDT. It took effect at Oct 12, 2012, 6:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 10:19 PM EDT (02:19 UTC)
- In effect from
- Oct 12, 2012, 6:00 PM EDT
- Expired
- Oct 13, 2012, 3:01 PM EDT
- In force
- 21 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
818 WHUS72 KMHX 120219 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1019 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP FRIDAY EVENING AND CONTINUE INTO SATURDAY ACROSS ALL OF THE EASTERN NORTH CAROLINA WATERS... .A COLD FRONT WILL SWEEP SOUTH ACROSS THE NORTH CAROLINA WATERS LATE FRIDAY. BEHIND THE FRONT MARINERS CAN EXPECT GUSTY NORTHERLY WINDS OF 20 TO 25 KNOTS AND BUILDING SEAS TO 5 TO 7 FEET. THESE CONDITIONS WILL CONTINUE INTO SATURDAY THEN SUBSIDING AS HIGH PRESSURE BUILDS OVER THE WATERS SATURDAY AFTERNOON. AMZ130-135-121030- /O.NEW.KMHX.SC.Y.0073.121012T2200Z-121013T1500Z/ ALBEMARLE SOUND-PAMLICO SOUND- 1019 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 11 AM EDT SATURDAY. * WINDS...NORTH 15 TO 25 KT. * SEAS...WAVES 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-156-158-121030- /O.NEW.KMHX.SC.Y.0073.121012T2200Z-121013T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1019 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 2 PM EDT SATURDAY. * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
253 WHUS72 KMHX 121343 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 943 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP LATE TODAY AND CONTINUE INTO SATURDAY... .A COLD FRONT WILL SWEEP SOUTH ACROSS THE NORTH CAROLINA WATERS LATE TODAY. BEHIND THE FRONT MARINERS CAN EXPECT GUSTY NORTHERLY WINDS OF 20 TO 30 KNOTS AND BUILDING SEAS TO 5 TO 7 FEET. THESE CONDITIONS WILL CONTINUE INTO SATURDAY THEN SUBSIDING AS HIGH PRESSURE BUILDS OVER THE WATERS SATURDAY AFTERNOON. AMZ130-135-122145- /O.CON.KMHX.SC.Y.0073.121012T2200Z-121013T1500Z/ ALBEMARLE SOUND-PAMLICO SOUND- 943 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT SATURDAY... * WINDS...NORTH 20 TO 25 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-156-158-122145- /O.CON.KMHX.SC.Y.0073.121012T2200Z-121013T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 943 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 25 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
361 WHUS72 KMHX 121652 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1252 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP LATE TODAY AND THIS EVENING AND CONTINUE INTO SATURDAY... .A COLD FRONT WILL SWEEP SOUTH ACROSS THE NORTH CAROLINA WATERS LATE TODAY. BEHIND THE FRONT MARINERS CAN EXPECT GUSTY NORTHERLY WINDS OF 20 TO 30 KNOTS AND BUILDING SEAS TO 5 TO 7 FEET. THESE CONDITIONS WILL CONTINUE INTO SATURDAY THEN SUBSIDING AS HIGH PRESSURE BUILDS OVER THE WATERS SATURDAY AFTERNOON. AMZ152-154-156-130800- /O.EXT.KMHX.SC.Y.0073.121012T2200Z-121013T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1252 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EDT SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 25 KT...WITH GUSTS TO 30 KT. * SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-130800- /O.EXT.KMHX.SC.Y.0073.121013T0000Z-121013T2100Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1252 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 25 KT. * SEAS...4 TO 6 FEET...HIGHEST OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-130800- /O.CON.KMHX.SC.Y.0073.121012T2200Z-121013T1500Z/ ALBEMARLE SOUND-PAMLICO SOUND- 1252 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT SATURDAY... * WINDS...NORTH 20 TO 25 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-130800- /O.CON.KMHX.SC.Y.0073.121012T2200Z-121013T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1252 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 25 KT. * SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
413 WHUS72 KMHX 130828 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 428 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP LATE TODAY AND THIS EVENING AND CONTINUE INTO SATURDAY... .GUSTY WINDS BEHIND A COLD FRONT WILL LINGER THROUGH EARLY AFTERNOON. MARINERS CAN EXPECT GUSTY NORTHERLY WINDS OF 20 TO 25 KNOTS AND BUILDING SEAS TO 5 TO 7 FEET. WINDS WILL SUBSIDE THIS AFTERNOON. AMZ130-135-131500- /O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T1500Z/ ALBEMARLE SOUND-PAMLICO SOUND- 428 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTHEAST 20 TO 25 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-156-158-131700- /O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 428 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 20 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-131700- /O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 428 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 20 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
054 WHUS72 KMHX 131230 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 830 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL END OVER THE WATERS TODAY AS WINDS AND SEAS DIMINISH... .NORTHEAST WINDS WILL GRADUALLY SUBSIDE TODAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. AMZ130-131330- /O.CAN.KMHX.SC.Y.0073.000000T0000Z-121013T1500Z/ ALBEMARLE SOUND- 830 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO BELOW 25 KNOTS. $$ AMZ135-131500- /O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T1500Z/ PAMLICO SOUND- 830 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTHEAST 20 TO 25 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-156-158-132030- /O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 830 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-131800- /O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 830 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
982 WHUS72 KMHX 131500 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1100 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL END OVER THE WATERS TODAY AS WINDS AND SEAS DIMINISH... .NORTHEAST WINDS WILL GRADUALLY SUBSIDE TODAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. AMZ135-131600- /O.CAN.KMHX.SC.Y.0073.000000T0000Z-121013T1500Z/ PAMLICO SOUND- 1100 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHEAST WINDS WILL CONTINUE TO GRADUALLY DIMINISH THE REST OF TODAY. $$ AMZ152-154-156-158-132100- /O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1100 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-131800- /O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1100 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
133 WHUS72 KMHX 131650 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1250 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL END OVER THE WATERS TODAY AS WINDS AND SEAS DIMINISH... .NORTHEAST WINDS WILL GRADUALLY SUBSIDE TODAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. AMZ150-131800- /O.CAN.KMHX.SC.Y.0073.000000T0000Z-121013T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1250 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS. $$ AMZ152-154-156-158-132100- /O.CON.KMHX.SC.Y.0073.000000T0000Z-121013T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1250 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
460 WHUS72 KMHX 131901 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 301 PM EDT SAT OCT 13 2012 AMZ152-154-156-158-132015- /O.CAN.KMHX.SC.Y.0073.000000T0000Z-121013T2100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 301 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 7:30 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 11, 7:30 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 730 PM EDT THU OCT 11 2012 .SYNOPSIS... HIGH PRESSURE WILL BE OVER THE AREA TONIGHT. A DRY COLD FRONT WILL MOVE THROUGH FROM THE NORTH LATE FRIDAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTH FRIDAY NIGHT THROUGH SATURDAY...THEN EXTEND OVER THE AREA FROM OFFSHORE THROUGH SUNDAY NIGHT. A COLD FRONT WITH MORE MOISTURE WILL MOVE THROUGH ON MONDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SFC HIGH PRESSURE HAS SETTLED OVER AREA AND WILL PRODUCE EXCELLENT RADIATIONAL COOLING CONDITIONS OVERNIGHT. CONTINUED PREVIOUS FCST FOR MIN TEMPS...GENERALLY BELOW MOS GDNC AS DRY AIR MASS WILL ALLOW TEMPS TO DROP TO NEAR 40 INLAND AND AROUND 50 OBX. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... AS OF 3 PM THU...WEAK WAA WILL OCCUR AHEAD OF NEXT DRY COLD FRONT BUT CLOUD COVER EXPECTED TO BE LIMITED. INSOLATION AND LIGHT DOWNSLOPING FLOW WILL PRODUCE MAX TEMPS IN LOW-MID 70S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AS OF 330 PM THUR...LONG TERM PERIOD WILL FEATURE DRY AND COOL CONDITIONS FOR THE WEEKEND WITH SLIGHT SHOWER CHANCES FOR THE BEGINNING OF NEXT WEEK. COLD FRONT PASSES THROUGH FRI AS GREAT LAKES TROUGH AMPLIFIES AS IT QUICKLY PROGRESSES THROUGH NEW ENGLAND. TEMPS WILL DROP STEADILY FRI NIGHT...ENDING UP IN THE 40S MOST LOCALES...WITH 50S ON THE IMMEDIATE COAST. STRONG COLD AIR ADVECTION WILL MAKE FOR BREEZY CONDITIONS FOR THE OUTER BANKS WITH NORTH WINDS 15 MPH GUSTING TO 20 MPH FRI NIGHT. COOL HIGH PRES BUILDS IN SAT WITH PLEASANTLY DRY CONDITIONS AND TEMPS BELOW CLIMO...GENERALLY IN THE 65 TO 70 DEGREE RANGE. LOW LEVEL THICKNESSES SUPPORT THE COOLER ECMWF GUIDANCE VALUES. UPR RIDING COMMENCES ALOFT SAT NIGHT...THOUGH DRY SFC HIGH PRES WILL REMAIN RIDGING ACROSS E NC LEADING TO ANOTHER CHILLY NIGHT WITH LOWS IN THE 40S...WITH 50S NEAR THE COAST. SEASONABLY WARM TEMPS ON SUN AS RETURN FLOW DEVELOPS IN THE LOW LEVELS. MAX TEMPS GENERALLY IN THE MID 70S EXPECTED. BOTH 12Z/11 OPER GFS AND ECMWF IN GOOD AGREEMENT ON NEXT COLD FRONT TO PASS THROUGH THE REGION LATE MON BRINGING NEXT CHANCE OF PRECIP. KEPT POPS LIMITED TO JUST SLIGHT CHANCE ATTM...AS SNDGS STILL INDICATING DRY MID LEVELS DESPITE THE DECENT FORCING. SHOULD PRECIP MATERIALIZE... THERE IS THE SMALL CHANCE FOR THUNDER AS WEAK INSTABILITY WILL BE PRESENT. SOME MODEL DIFF BEYOND TUE...AS GFS SLOW TO EXIT FRONTAL BOUNDARY... AND KEEPS IN CLOUDS AND LIGHT ISENTROPIC RAIN SHOWERS. HOWEVER... THIS SOLN LOOKS UNLIKELY...AS OPERATIONAL ECM AS WELL AS ECM/NCEP ENSEMBLE MEAN HEIGHT FIELDS INDICATE MORE PROGRESSIVE SYSTEM. LEFT FCST DRY TUE AND WED AS A RESULT...WITH TEMPS NEAR SEASONAL LEVELS. && .AVIATION /23Z THURSDAY THROUGH TUESDAY/... SHORT TERM /THROUGH 00Z SATURDAY/... EXPECT VFR CONDITIONS FOR MOST OF THE TAF PERIOD WITH STRONG HIGH PRESSURE BUILDING INTO THE AREA. SHALLOW/PATCHY STEAM FOG MAY DEVELOP IN THE VCNTY OF WATER SOURCES NEAR AIRFIELDS LATE TONIGHT BUT EXPECT TO HAVE LIMITED IMPACT ON AIRPORT OPS SO WILL LEAVE OUT OF TAFS FOR NOW. ANY FOG BURNS OFF QUICKLY AFTER SUNRISE FRIDAY WITH MAINLY CLEAR SKIES EXPECTED FOR THE REMAINDER OF THE DAY. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 330 PM THUR...MAINLY VFR CONDITIONS FRI NIGHT THROUGH THE WEEKEND INTO EARLY NEXT WEEK. CANNOT RULE OUT BRIEF PERIODS OF MVFR OR IFR BR SAT AND SUN NIGHTS...AS HIGH PRES WILL BRING LIGHT WINDS AND MAINLY CLEAR SKIES. YET ANOTHER COLD FRONT WILL SWEEP THROUGH LATE MON BRINGING MAINLY JUST AN INC IN CLOUDS...THOUGH CANNOT RULE OUT A SHOWER OR TSTORM WITH THIS FRONTAL PASSAGE. && .MARINE... SHORT TERM /THROUGH FRIDAY/... WINDS CONTINUE TO DIMINISH THIS EVE WITH HIGH PRES BUILDING TO THE WATERS. SEAS HAVE CONTINUED TO SUBSIDE TO LESS THAN 6 FT WITH THE LIGHTER WINDS SO HAVE DROPPED THE SMALL CRAFT ADVISORY. WINDS WILL BACK TO NW OVERNIGHT INTO FRIDAY...THEN ANOTHER CAA SURGE EXPECTED TO SPREAD N TO S LATE FRI AFTN. ANOTHER PERIOD OF SCA WITH GUSTS LIKELY BY FRI EVENING AND WILL LIKELY RE-ISSUE SCA LATER THIS EVENING FOR THE UPCOMING EVENT. LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 330 PM THUR...STRONG CAA WILL SURGE SOUTH FRI NIGHT...WITH N WINDS INC TO SMALL CRAFT CONDITIONS THROUGHOUT THE WATERS AND BOTH SOUNDS BY EARLY EVENING. WINDS WILL GUST ABOVE 25 KT THROUGH EARLY SAT MORNING...WITH SEAS BUILDING TO 6 TO 7 FEET FOR OUTER CENTRAL AND NORTHERN WATERS...AND AROUND 6 FEET FOR THE SOUTHERN WATERS. WINDS SLOWLY DIMINISH BELOW SCA BY SAT AFTERNOON...THOUGH ELEVATED SEAS WILL LINGER THROUGH SAT AFTERNOON FOR THE CENTRAL AND SOUTHERN WATERS. HIGH PRES WILL SLIDE OFFSHORE SAT NIGHT WITH WINDS BECOMING EASTERLY THEN SOUTHEASTERLY...GENERALLY IN THE 10 KT RANGE. SW WINDS EXPECTED SUN INTO MON 10 TO 15 KT...AHEAD OF NEXT COLD FRONT THAT WILL MOVE THROUGH LATER MON. WINDS TURN ABRUPTLY NORTH MON NIGHT INTO TUE AND COULD AGAIN REACH SMALL CRAFT ADVISORY CRITERIA. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM/BTC SHORT TERM...JBM LONG TERM...TL AVIATION...BTC/TL/BM MARINE...JBM/BTC/TL
Hazardous weather outlook, Oct 11, 4:11 AM EDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 AM EDT THU OCT 11 2012 NCZ029-044>047-079>081-090>095-098-103-104-120815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 411 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:04 PM EDT | Beach Hazards Statement | MHX | 12 hr |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.